I have POTS and lately my Bp has gone really high causing me to have vision problems and concentration problems among other things. I am new to getting diagnosed with POTS. I do not faint but get really close. I actually have never fainted in my life before. I get really dizzy and lihht headed. Does anyone else have this problem too and any suggestions to make it better?
Here's the forum you want to post your question on:
I too have P.O.T.S. and don't faint, but get light headed and have had spikes in blood pressure. I don't think the blood pressure spikes are what cause my vision problems though. Vision problems are a part of P.O.T.S. certainly though (I've had my vision go grey or mostly white.)
When you were in the diagnostic phase of things, since you have blood pressure spikes as well as tachycardia, did the do a fasting plasma free metanephrines test to rule out a rare tumor called pheochromocytoma which can emit high levels of catecholamines and cause these types of symptoms?
I got that ruled out for me, but was diagnosed with P.O.T.S. with the tilt table test. I also have I.S.T., which means I also can have tachycardia inappropriately while at rest, not just the big rises in heart rate I can get with the upright position.
There are medications used to treat P.O.T.S. but it seems a number of them don't work in everybody though other find help with them. I've tried a number myself and currently don't take medication for my P.O.T.S.. Did the doctor who diagnosed you suggest medications like a beta blocker for example? I remember being on labetalol for a time because my doctor wondered if I had a pheochromocytoma.
Some things to do:
Sit on the edge of the bed and if needed, drink a glass of water before you attempt to get up after you have been sleeping.
Don't eat large meals or if you do, plan on not getting up for at least a couple of hours.
Try not to eat too much sugar- even pancakes and syrup tend to make my symptoms worse.
Use a shower chair and make sure your shampoo and soap are not above you as reaching up can make the vision start to leave. If you need to, take tepid, not hot showers. Plan to sit for several minutes afterward before attempting to rise if you use hot water. When you try to stand, if you feel light headed sit down and wait longer before trying again.
Be sure to drink plenty of fluid (sufficient fluid) and if your urine gets too dilute (like water), eat a little salt. You might try G2 or another drink like that when you are feeling low in energy.
You might find out from your doctor if you should give compression stockings a try. I found them too much of a pain myself, but some are helped by them with the blood pooling in the legs problem that can happen.
Make sure you have a good ferritin and blood iron level, even if your complete blood count comes back normal, as iron deficiency can make symptoms even worse.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.